Alert archive / Louisiana / Special Weather Statements in 2015
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at May 19, 2015, 7:39 PM CDT for West Feliciana Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2015, 7:39 PM CDT (00:39 UTC)
- Expired
- May 19, 2015, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
County West Feliciana Parish, LA
The radar
The Ft Polk radar (KPOE), 129 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600
WWUS84 KJAN 200039
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT TUE MAY 19 2015
LAZ026-200130-
CONCORDIA LA-
739 PM CDT TUE MAY 19 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CONCORDIA PARISH
UNTIL 830 PM CDT...
AT 739 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LETTSWORTH...OR 8 MILES EAST OF SIMMESPORT...MOVING NORTHEAST AT
15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CONCORDIA PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3100 9166 3102 9164 3104 9165 3104 9171
3112 9163 3111 9163 3107 9157 3104 9156
3102 9158 3100 9164 3097 9166
TIME...MOT...LOC 0039Z 231DEG 13KT 3101 9168
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 19, 4:03 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 19, 4:03 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 403 PM CDT TUE MAY 19 2015 .DISCUSSION...THE AREA IS STILL ENJOYING THE EFFECTS OF THE CONVECTIVE SYSTEM THAT IMPACTED THE AREA YESTERDAY. SPECIFICALLY...LOWER DEWPOINTS AT THE SURFACE AND LOWER MOISTURE AS A WHOLE IN THE COLUMN AS SURFACE HIGH PRESSURE HAS BEEN SITTING OVER WEST CENTRAL MS FOR THE MAJORITY OF THE DAY. THE DRY AIR SHOULD CONTINUE TO PRECLUDE CONVECTIVE DEVELOPMENT FOR THE MOST PART TONIGHT. THE EXCEPTIONS WILL BE OVER THE SOUTH AND NORTH. OVER THE SOUTH...NORTHERLY WINDS FROM HIGH CENTER AND SOUTHERLY WINDS COMING IN OFF THE GULF HAVE CONVERGED OVER SOUTH LA AND CONVECTION HAS DEVELOPED. SOME OF THIS ACTIVITY MAY DRIFT INTO FAR SOUTHERN AREAS THIS EVENING...BUT DIMINISH AS LOW LEVEL WINDS SUBSIDE. TO THE NORTH...WEAK COLD FRONT CONTINUES TO DRIFT SOUTH. WHILE CONVERGENCE ALONG THE LEADING EDGE SHOULD BE WEAK... CONSIDERING THE DRY AIR IT IS MOVING INTO...A FEW ISOLATED STORMS CANNOT BE RULED OUT. MOVING MORE TOWARD DAWN...HRRR IS INDICATING AN MCS WILL BE MOVING ACROSS AR AND MAY AFFECT FAR NW SECTION NEAR SUNRISE. MID LEVEL WESTERLY FLOW WILL CONTINUE TO SEND SUBTLE SHORTWAVES ACROSS THE AREA IN THE SHORT TERM. THESE WAVES WILL COMBINE WITH HEATING...A MOISTENING AIRMASS AND THE WEAK FRONTAL BOUNDARY TO PRODUCE SCATTERED MAINLY AFTERNOON/EVENING CONVECTION BOTH WEDNESDAY AND THURSDAY. THE SOUTHERN SECTIONS LOOK TO SEE THE MAJORITY OF CONVECTION THURSDAY/FRIDAY AS THE BOUNDARY WILL HAVE SAGGED DOWN THAT FAR. MID LEVEL RIDGING FROM TX INTO THE PLAINS WILL FINALLY GIVE A LITTLE NW FLOW OVER THE AREA AND BE ENOUGH TO GIVE FRONT A NUDGE SOUTH. WITH WARMER TEMPS ALOFT AND DRIER AIR AT THE SURFACE...STORM DEVELOPMENT WILL BE HARD TO COME BY OVER THE WEEKEND./26/ && .AVIATION...WITH THE AIRMASS GENERALLY DRIED OUT ACROSS THE REGION. EXPECTING GENERALLY VFR CEILINGS THROUGH THE PERIOD. THERE MAY BE SOME PATCHY SHALLOW FOG BY 08-09Z...WHICH WILL LIFT BY 14Z./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 86 69 83 / 10 35 26 46 MERIDIAN 64 87 67 84 / 9 36 18 40 VICKSBURG 68 86 68 81 / 13 32 32 42 HATTIESBURG 68 89 70 87 / 23 33 16 54 NATCHEZ 69 86 69 81 / 19 32 25 49 GREENVILLE 68 84 65 76 / 23 53 38 25 GREENWOOD 66 83 65 78 / 24 52 40 24 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 26/17
Hazardous weather outlook, May 19, 2:16 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 216 PM CDT TUE MAY 19 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 216 PM CDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, May 19, 5:24 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD DELTA 32.32N 90.92W
05/18/2015 MADISON LA BROADCAST MEDIA
THERE WAS A LOT OF STANDING WATER. WATER WAS COVERING AND
FLOWING OVER ROADS.
&&
27Special weather statement, May 19, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT TUE MAY 19 2015
LAZ026-200130-
CONCORDIA LA-
739 PM CDT TUE MAY 19 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CONCORDIA PARISH
UNTIL 830 PM CDT...
AT 739 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LETTSWORTH...OR 8 MILES EAST OF SIMMESPORT...MOVING NORTHEAST AT
15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CONCORDIA PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3100 9166 3102 9164 3104 9165 3104 9171
3112 9163 3111 9163 3107 9157 3104 9156
3102 9158 3100 9164 3097 9166
TIME...MOT...LOC 0039Z 231DEG 13KT 3101 9168
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:35 PM CDT | Special Weather Statement | JAN | Lawrence | 25 min |
| May 20, 2:22 PM CDT | Special Weather Statement | JAN | Lauderdale | 38 min |
| May 20, 2:36 PM CDT | Special Weather Statement | JAN | Jones | 39 min |
| May 20, 3:15 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| May 20, 5:11 PM CDT | Special Weather Statement | JAN | Choctaw, Oktibbeha | 34 min |
| May 20, 6:02 PM CDT | Special Weather Statement | JAN | Lowndes | 28 min |
| May 20, 6:22 PM CDT | Special Weather Statement | JAN | Lowndes | 23 min |
| May 20, 6:23 PM CDT | Special Weather Statement | JAN | Noxubee | 52 min |
| May 20, 6:28 PM CDT | Special Weather Statement | JAN | Issaquena | 32 min |
| May 20, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 30 min |
| May 20, 6:57 PM CDT | Special Weather Statement | JAN | Madison | 33 min |
| May 20, 9:54 AM CDT | River Flood Warning | JAN | Franklin | 36 hr |
Nearby
Special Weather Statements in Louisiana, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.